Cancer Fatigue (cont.)

When Should I Call my Doctor?

Although cancer-related fatigue is a common, and often expected, side effect of cancer and its treatments, you should feel free to mention your concerns to your doctors. There are times when fatigue may be a clue to an underlying medical problem. Other times, there may be treatments to help control some of the causes of fatigue.

Finally, there may be suggestions that are more specific to your situation that would help in combating your fatigue. Be sure to let your doctor or nurse know if you have:

  • Increased shortness of breath with minimal exertion
  • Uncontrolled pain
  • Inability to control side effects from treatments (such as nausea, vomiting, diarrhea, or loss of appetite)
  • Uncontrollable anxiety or nervousness
  • Ongoing depression

Reviewed by the doctors at The Cleveland Clinic Taussig Cancer Center.

Edited by Charlotte E. Grayson, MD,, Feb. 2004.

Portions of this page copyright © The Cleveland Clinic 2000-2004


Last Editorial Review: 1/31/2005 4:19:14 AM

© 2005-2014 WebMD, LLC. All rights reserved.
Source article on WebMD


STAY INFORMED

Get the Latest health and medical information delivered direct to your inbox!